Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: withdrawal from Klonopin

Posted by shadows721 on August 28, 2003, at 19:41:05

In reply to Re: withdrawl from Klonopin shadows721, posted by HIBA on August 27, 2003, at 0:07:02

It is SAD that there are not medications out there that help those of us who suffer from extreme depression and anxiety without serious side effects and withdrawal.

My post was directed at my OWN personal experience with Klonopin. I like many others thought I was NOT physically addicted, because I took my little pills every day for years. I like many others did still feel some effect. However, it was not quite as a effective as it was when I 1st started takening it. It wasn't until I was abruptly taken off of them by a physician that I had convulsions. I had no idea such a horrible experience would happen to me within 4 days of no Klonopin after being on it for years.

It is a fact that these drugs are physically addictive. The body becomes dependent on them. I am a living fact. I had another physican switch me to zoloft and the withdrawals were absolutely hell on Earth. I had to get back on Klonopin and cut the pill down over a long period of time. Any PDR and all written well researched data is clear on benzo. Benzo's have to be tapered when discontinued. This is very serious. My friend had a grand mal seizure at the wheel of her car when she abruptly quit takening Xanax. She had been on it for 3 years.

Yes, these drugs work! But, they should not be looked upon lightly when discontinuing them. Tolerance does happen. How long is very individual.

The reason why I suggested an antidepressant is that I did not have the withdrawal like that of Klonopin when I discontinued or switched to another med. Therefore, I would never suggest benzo's as a 1st choice; unless, it was on a temporary basis. Also, many of us that have anxiety will have depression associated with it. Some times it is hard to figure what came 1st.

For those that they chose to live on Benzo's for the rest of their lives, that is a personal choice and I am glad it still works for them. But, BEWARE when stopping these medications after long term usage. It needs to be under the close guidance of a physican.

Again, my comment was based on personal experience. I don't wish anyone to go through what I did.

Peace to all. I pray we all find the right med that helps us cope with the agony of living with mental suffering.

Thank you for your responses.



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:shadows721 thread:253823
URL: http://www.dr-bob.org/babble/20030828/msgs/255158.html